| Catalog Number |
3546113 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); No Code Available (3191)
| Date of Event |
06/30/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Other companies¿ device were used in this study: sterilized alloderm acellular dermal matrix (lifecell).No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.Manufacturer's ref.No: (b)(4).
Event or Problem Description
This complaint is from a literature source.Initially current event was covered in (b)(4).Additional information was received from author on (b)(6) 2018.Details of 7 patients were provided, therefore current report is to report complication of patient #5, other 6 patients are submitted to fda separately.It was reported that patient #5 in the post intervention group underwent breast reconstruction surgery and suffered infection resulting in explantation.Infections occurred within the first 6 weeks following surgery.Mentor device with catalog 354-6113, lot 6700786 was used.Date of infection was (b)(6) 2013.Infection was procedure related, no body impairment was involved.Patient required hospitalization, surgery, antibiotics and fully recovered.Title: ¿absorbable antibiotic beads prophylaxis in immediate breast reconstruction.¿ the purpose of this study was to evaluate the effects of this protocol modification on periprosthetic infection rates that resulted in explantation of the expander.The study was conducted from dec 2012 to june 2016.
Additional Manufacturer Narrative
The device history record (dhr) for the lot number 6700786 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).